Advertisement

Positive solutions for singular (p, 2)-equations

  • Nikolaos S. Papageorgiou
  • Calogero Vetro
  • Francesca VetroEmail author
Article
  • 24 Downloads

Abstract

We consider a nonlinear nonparametric Dirichlet problem driven by the sum of a p-Laplacian and of a Laplacian (a (p, 2)-equation) and a reaction which involves a singular term and a \((p-1)\)-superlinear perturbation. Using variational tools and suitable truncation and comparison techniques, we show that the problem has two positive smooth solutions.

Keywords

Singular term Superlinear perturbation Positive solution Nonlinear regularity Truncation Maximum principle Double phase problem 

Mathematics Subject Classification

35J20 35J75 35J92 

Notes

References

  1. 1.
    Aizicovici, S., Papageorgiou, N.S., Staicu, V.: Degree theory for operators of monotone type and nonlinear elliptic equations with inequality constraints. Mem. Am. Math. Soc. 196(915), 70 (2008)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Byun, S.-S., Ko, E.: Global \(C^{1,\alpha }\)-regularity and existence of multiple solutions for singular \(p(x)\)-Laplacian equations. Calc. Var. Partial Differ. Equ. 56(76), 29 (2017)zbMATHGoogle Scholar
  3. 3.
    Cherfils, L., Il’yasov, Y.: On the stationary solutions of generalized reaction diffusion equations with \(p\)&\(q\)-Laplacian. Commun. Pure Appl. Anal. 4(1), 9–22 (2005)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Gasiński, L., Papageorgiou, N.S.: Nonlinear Analysis, Series Mathematics Analysis Applied, vol. 9. Chapman and Hall/CRC Press, Boca Raton (2006)zbMATHGoogle Scholar
  5. 5.
    Gasiński, L., Papageorgiou, N.S.: Exercises in Analysis. Part 2: Nonlinear Analysis. Springer, Cham (2016)CrossRefGoogle Scholar
  6. 6.
    Gasiński, L., Papageorgiou, N.S.: Positive solutions for the Robin \(p\)-Laplacian problem with competing nonlinearities. Adv. Calc. Var. 12, 31–56 (2019)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Giacomoni, J., Schindler, I., Takáč, P.: Sobolev versus Hölder local minimizers and existence of multiple solutions for a singular quasilinear equation. Ann. Sc. Norm. Super. Pisa, Cl. Sci. (5) 6(1), 117–158 (2007)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer, Berlin (1998)zbMATHGoogle Scholar
  9. 9.
    Ladyzhenskaya, O., Ural’tseva, N.: Linear and Quasilinear Elliptic Equations. Academic Press, New York (1968)zbMATHGoogle Scholar
  10. 10.
    Lazer, A., McKenna, P.J.: On a singular nonlinear elliptic boundary value problem. Proc. Am. Math. Soc. 111, 721–730 (1991)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lieberman, G.M.: Boundary regularity for solutions of degenerate elliptic equations. Nonlinear Anal. 12(11), 1203–1219 (1988)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Marano, S.A., Mosconi, S.J.N.: Some recent results on the Dirichlet problem for (\(p, q\))-Laplace equations. Discret. Contin. Dyn. Syst. Ser. S 11(2), 279–291 (2018)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Papageorgiou, N.S., Rădulescu, V.D.: Coercive and noncoercive nonlinear Neumann problems with indefinite potential. Forum Math. 28, 545–571 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Papageorgiou, N.S., Rădulescu, V.D., Repovs̆, D.D.: Pairs of positive solutions for resonant singular equations with the \(p\)-Laplacian. Electron. J. Differ. Equ. 2017(249), 13 (2017)MathSciNetGoogle Scholar
  15. 15.
    Papageorgiou, N.S., Rădulescu, V.D., Repovs̆, D.D.: Positive solutions for nonlinear parametric singular Dirichlet problems. Bull. Math. Sci. (2018).  https://doi.org/10.1007/s13373-018-0127-x CrossRefGoogle Scholar
  16. 16.
    Papageorgiou, N.S., Rădulescu, V.D., Repovs̆, D.D.: Double phase problems with reaction of arbitrary growth. Z. Angew. Math. Phys. 69, 108 (2018)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Papageorgiou, N.S., Smyrlis, G.: A bifurcation-type theorem for singular nonlinear elliptic equations. Methods Appl. Anal. 22(2), 147–170 (2015)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Papageorgiou, N.S., Vetro, C., Vetro, F.: Parametric nonlinear singular Dirichlet problems. Nonlinear Anal. Real World Appl. 45, 239–254 (2019)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Papageorgiou, N.S., Winkert, P.: Singular \(p\)-Laplacian equations with superlinear perturbation. J. Differ. Equ. 266, 1462–1487 (2019)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Pucci, P., Serrin, J.: The Maximum Principle. Birkhäuser Verlag, Basel (2007)zbMATHGoogle Scholar
  21. 21.
    Saoudi, K.: Existence and nonexistence of solutions for a singular problem with variable potentials. Electron. J. Differ. Equ. 291, 9 (2017)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Zhikov, V.V.: Averaging of functionals of the calculus of variations and elasticity theory. Math. USSR Izv. 29, 33–66 (1987)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsNational Technical UniversityAthensGreece
  2. 2.Department of Mathematics and Computer ScienceUniversity of PalermoPalermoItaly
  3. 3.Nonlinear Analysis Research GroupTon Duc Thang UniversityHo Chi Minh CityVietnam
  4. 4.Faculty of Mathematics and StatisticsTon Duc Thang UniversityHo Chi Minh CityVietnam

Personalised recommendations